Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 82, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 28, 2006, 6:00 PM CDT for Waukesha County, Wisconsin. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2006, 6:00 PM CDT (23:00 UTC)
- Expired
- Jun 28, 2006, 6:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 21 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:02 PM CDT | HAIL 0.25 | 1 N Oconomowoc, WI | |
| Jun 28, 6:08 PM CDT | HAIL 0.5 | 1 N Oconomowoc, WI | |
| Jun 28, 6:08 PM CDT | HAIL 0.88 | Oconomowoc, WI | |
| Jun 28, 6:10 PM CDT | HAIL 0.75 | 1 N Oconomowoc, WI | ESTIMATED WIND GUST OF 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 282300
SVRMKX
WIC133-282345-
/O.NEW.KMKX.SV.W.0082.060628T2300Z-060628T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CDT WED JUN 28 2006
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAUKESHA COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 645 PM CDT
* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED NEAR OKAUCHEE LAKE...AND MOVING SOUTHEAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OKAUCHEE LAKE AROUND 605 PM CDT...
DELAFIELD AND HARTLAND AROUND 610 PM CDT...
DOUSMAN AROUND 615 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DIME SIZE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4320 8843 4318 8854 4298 8850 4305 8826
4315 8837
$$
GEHRING3 follow-up statements
000 WWUS53 KMKX 282313 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 613 PM CDT WED JUN 28 2006 WIC133-282345- /O.CON.KMKX.SV.W.0082.000000T0000Z-060628T2345Z/ WAUKESHA WI- 613 PM CDT WED JUN 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR WAUKESHA COUNTY... AT 610 PM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED DIME SIZE HAIL AND 50 MPH WINDS IN OCONOMOWOC. THIS STORM WAS LOCATED NEAR OKAUCHEE LAKE...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NASHOTAH BY 620 PM CDT DELAFIELD AND HARTLAND BY 630 PM CDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4320 8843 4318 8854 4297 8845 4305 8825 $$ GEHRING
000 WWUS53 KMKX 282321 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 621 PM CDT WED JUN 28 2006 WIC133-282345- /O.CON.KMKX.SV.W.0082.000000T0000Z-060628T2345Z/ WAUKESHA WI- 621 PM CDT WED JUN 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR WAUKESHA COUNTY... AT 608 PM CDT...TRAINED WEATHER SPOTTERS REPORTED NICKEL SIZE HAIL IN DOWNTOWN OCONOMOWOC. THE STORM IS NOW LOCATED NEAR DOUSMAN...OR ABOUT NEAR DELAFIELD...MOVING SOUTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH PRAIRIE...GENESEE AND GENESEE DEPOT BY 635 PM CDT EAGLE BY 640 PM CDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4313 8838 4311 8852 4286 8852 4287 8827 $$ GEHRING
000 WWUS53 KMKX 282331 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 630 PM CDT WED JUN 28 2006 WIC133-282345- /O.CON.KMKX.SV.W.0082.000000T0000Z-060628T2345Z/ WAUKESHA WI- 630 PM CDT WED JUN 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR WAUKESHA COUNTY... AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR NORTH PRAIRIE...OR ABOUT NEAR WALES...MOVING SOUTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH PRAIRIE...GENESEE AND GENESEE DEPOT BY 635 PM CDT MUKWONAGO BY 645 PM CDT THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE HAIL AND 50 MPH WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4307 8836 4306 8849 4287 8845 4286 8825 $$ GEHRING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:25 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 28, 2:25 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 225 PM CDT WED JUN 28 2006 .DISCUSSION...FORECAST FOCUS ON PCPN CHCS THIS WEEKEND INTO NEXT WEEK. UPPER-LEVEL SHORT WAVE ROTATING AROUND UPPER LOW OVER EASTERN CANADA SHOULD EXIT SOUTHERN WISCONSIN BY 8 PM...ALONG WITH ANY LEFTOVER INSTABILITY SHOWERS. THUS WILL KEEP ISOLATED SHOWERS GOING THRU 8 PM. HIGH PRESSURE MOVING ACROSS THE GREAT LAKES THE NEXT COUPLE DAYS WILL KEEP THE WEATHER SCENE RATHER QUIET FOR SOUTHERN WISCONSIN. TEMPS WILL MODIFY 2-3 DEGREES EACH DAY. FOR SATURDAY...WEAK WARM AIR ADVECTION CONTINUES AT 850 MB INTO SOUTHERN WISCONSIN...AND MODELS DO MOISTEN UP THE MID AND UPPER LEVELS...BUT DRY LOW-LEVEL RETURN FLOW AROUND EXITING HIGH PRESSURE WILL CUT OFF ANY PCPN CHANCES FOR SATURDAY. ALSO...NO LOW-LEVEL LIFT/SQUEEZE FOR SATURDAY SINCE NO FRONT. WEAK SURFACE TROUGH...AHEAD OF COLD FRONT DROPPING SOUTH THRU MN AND NORTHERN WI...IS PROGGED...TO VARYING DEGREES...TO PASS THRU WISCONSIN SATURDAY NIGHT AS SHORTWAVE ALOFT IN NORTHWEST FLOW SWEEPS THRU THE GREAT LAKES REGION. WILL HAVE A LOW CHANCE FOR TSTMS WITH THIS SCENARIO FOR SATURDAY NIGHT. AS UPPER FLOW BECOMES MORE ZONAL SUNDAY THROUGH MONDAY NIGHT...A SERIES OF SHORT WAVES PROGGED TO MOVE THRU GREAT LAKES REGION. COLD FRONT PREVIOUSLY MENTIONED IS PROGGED BY GFS AND OTHER MODELS TO DROP INTO SOUTHERN WISCONSIN DURING THIS PERIOD...AND THEN MOVE BACK NORTH AS A WARM FRONT. THUS WILL KEEP CHANCE OF TSTMS GOING THROUGHOUT THIS PERIOD. TIMING OF SHORT WAVES AND EXACT LOCATION OF FRONT WITH ASSOCIATED FORCING ARE DIFFICULT TO PIN DOWN AT THIS TIME...THUS DON/T HAVE CONFIDENCE TO GO DRY IN ANY OF THE 12 HOUR PERIODS DURING THIS TIME FRAME. FOR TUESDAY AND TUESDAY NIGHT...SOUTHERN WISCONSIN APPEARS TO BE ON THE NORTHERN FRINGES OF A CLOSED LOW/CONVECTIVE COMPLEX DRIFTING NORTHEAST THROUGH MISSOURI AND ILLINOIS. THUS WILL HAVE A CHANCE OF TSTMS FOR MY SOUTHERN TWO TIERS OF COUNTIES DURING THIS TIME. ON WEDNESDAY...THIS LOW IS PROGGED TO BE EAST OF WISCONSIN. TIMING OF THIS SYSTEM IS UP FOR GRABS. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && KAPELA
Hazardous weather outlook, Jun 28, 2:50 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 250 PM CDT WED JUN 28 2006 WIZ046-047-051-052-056>060-062>072-290945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 250 PM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS OVER ALL OF SOUTHERN WISCONSIN THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS COULD BE ON THE STRONG SIDE WITH MAINLY SMALL HAIL ALONG AND EAST OF A LINE FROM LAKE GENEVA TO GREEN LAKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY AND TONIGHT. LMZ643>646-665-290945- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 250 PM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SOME MAINLY SMALL HAIL WILL BE POSSIBLE ALONG WITH BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY. COLLAR
In the hours before
Local storm report, Jun 28, 4:54 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
454 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 2 S MONTELLO 43.77N 89.33W
06/28/2006 E0.25 INCH MARQUETTE WI PUBLIC
&&
DRHLocal storm report, Jun 28, 5:12 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
512 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL PARDEEVILLE 43.53N 89.30W
06/28/2006 M0.88 INCH COLUMBIA WI TRAINED SPOTTER
&&
DRHLocal storm report, Jun 28, 5:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
552 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL RIO 43.45N 89.24W
06/28/2006 E0.50 INCH COLUMBIA WI PUBLIC
0520 PM HAIL 6 SW ENDEAVOR 43.65N 89.55W
06/28/2006 M0.75 INCH MARQUETTE WI PUBLIC
HAIL LASTED ABOUT 3 MINUTES.
&&
DRHLocal storm report, Jun 28, 5:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
556 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL LEBANON 43.26N 88.63W
06/28/2006 E0.50 INCH DODGE WI TRAINED SPOTTER
&&
DRHLocal storm report, Jun 28, 5:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
558 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 NW ASHIPPUN 43.24N 88.56W
06/28/2006 E0.25 INCH DODGE WI TRAINED SPOTTER
&&
DRHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:47 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 28 min |
| Jun 28, 5:13 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 47 min |
| Jun 28, 5:31 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 44 min |
| Jun 28, 6:13 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 47 min |
| Jun 28, 6:43 PM CDT | Severe Thunderstorm Warning | MKX | Racine, Waukesha | 47 min |
| Jun 28, 6:49 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock | 41 min |
| Jun 28, 6:55 PM CDT | Special Marine Warning | MKX | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.